Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 390, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2008, 11:12 PM CDT for Lincoln County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2008, 11:12 PM CDT (04:12 UTC)
- Expired
- Aug 4, 2008, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 7:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:32 PM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, Aug 3, 2:32 PM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 232 PM CDT SUN AUG 3 2008 .SYNOPSIS... SURFACE LOW CENTERED OVER SOUTH CENTRAL SOUTH DAKOTA. TROUGH AXIS INTO SOUTHWEST NEBRASKA AND TRAILING COLD FRONT INTO NEBRASKA PANHANDLE. && .DISCUSSION... MODELS IN GOOD AGREEMENT IN NEAR TERM. HAVE TRENDED TOWARDS NAM SOLUTIONS BECAUSE OF ONGOING PRECIPITATION. TEMPERATURES IN THE NORTHERN PLAINS IN THE 70S TO LOW 80S. DEFINITELY SOME COOLER AIR WITH THE SYSTEM. WILL CONTINUE SCHC POPS MAINLY NORTH TONIGHT ALONG FRONTAL BOUNDARY WITH ONGOING PRECIPITATION. BETTER DYNAMICS ALONG THE SD NE BORDER. WILL CONTINUE POPS THROUGH THE DAY ON MONDAY AS FRONT LIES ACROSS THE FORECAST AREA AND A STRONG UPPER WAVE DRIVES THROUGH THE NORTHERN PLAINS. TEMPERATURES TO COOL INTO THE 80S ON TUESDAY WITH COOL HIGH PRESSURE OVERHEAD. CHANCES OF PRECIPITATION SHIFT TO THE PANHANDLE IN UPSLOPE. EXTENDED WEDNESDAY THROUGH SUNDAY A STRONG WAVE DROPS INTO THE GREAT LAKES TROUGH AND INTERACTS WITH BOUNDARY OVER SOUTHWEST NEBRASKA KEEPING COOLER TEMPERATURES IN THE 80S ABD A CHANCE FOR PRECIPITATION IN THE FORECAST THROUGH THE END OF THE WORK WEEK. && .AVIATION... WEAK COLD FRONT ACROSS THE AREA THIS AFTERNOON AND WILL CONTINUE TO DRIFT SOUTHEAST. SCT MID TO HIGH CLOUDS AND NORTH WINDS ON THE NORTH SIDE OF THE FRONT...SKC AND SOUTHWEST WINDS TO THE SOUTH. ISOLD TSRA POSSIBLE AGAIN THIS AFTERNOON...WITH INITIATION OVER THE HIGHER TERRAIN TO THE WEST THEN MOVING NORTHEAST ACROSS THE REGION. ISOLD NATURE WILL KEPT MENTION OF THUNDER OUT OF TAFS...HOWEVER WILL HAVE A CB ATTACHED TO THE CLOUDS. MODELS HINT WITH HIGHER RH IN THE LOW LEVELS DEVELOPING LATE TONIGHT/EARLY MORNING AND MAY SEE POCKETS OF MVFR CIGS EFFECT BOTH TAF SITES...KLBF AND KVTN...HOWEVER CONFIDENCE IS LOW THIS FAR OUT THUS A SCT LOW CIG IN TAF ATTM. WILL REFINE IN THE NEXT FORECAST PACKAGE. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/POWER
Hazardous weather outlook, Aug 3, 3:28 PM CDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 328 PM CDT SUN AUG 3 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 328 PM CDT SUN AUG 3 2008 /228 PM MDT SUN AUG 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WIND DAMAGE IS THE MAIN CONCERN. DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY ALSO. A WEAK COLD FRONT WILL STALL ACROSS THE REGION AND ACT AS A FOCUS FOR STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...TUESDAY AND WEDNESDAY...A STATIONARY FRONT WILL CONTINUE TO ACT AS A FOCUS FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS LATE IN THE DAY OR AT NIGHT. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN BUT LOCAL STORM ENVIRONMENTS MAY SUPPORT THE DEVELOPMENT OF A BRIEF TORNADO. A VIGOROUS CLOUD TO GROUND LIGHTNING DISPLAY MAY DEVELOP AFTER THE VERY HOT DRY WEATHER OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:49 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Aug 4, 12:18 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| Aug 4, 12:29 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 61 min |
| Aug 4, 12:39 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 66 min |
| Aug 4, 12:51 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Aug 4, 4:23 PM CDT | River Flood Warning | LBF | Lincoln | 6 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.